MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400404S
Medical Device Problem Codes Material Frayed (1262); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from facility name: (b)(6) hospital.Phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, the powerflex pro balloon catheter was delivered to the lesion and upon inflation there was a confirmed the leakage of the contrast media.When the device was removed, a "split" in the device was noticed.There was no patient injury.Therefore the powerflex balloon was removed and replaced with a new unknown balloon catheter and the procedure was completed.The lesion was the superficial femoral artery which had severe calcification.The physician commented that this issue might have occurred by severe calcification.The device was discarded by mistake.
 
Additional Manufacturer Narrative
Additional information was received and the expiration and manufacturing date was updated.
 
Additional Manufacturer Narrative
During use, the powerflex pro balloon catheter was delivered to the lesion and upon inflation there was a confirmed leakage of the contrast media.When the device was removed, a "split" in the device was noticed.There was no patient injury.Therefore, the powerflex balloon was removed and replaced with a new unknown balloon catheter and the procedure was completed.The lesion was the superficial femoral artery which had severe calcification.The physician commented that this issue might have occurred due to severe calcification.The device was not returned for analysis.A product history record (phr) review of lot 82148149 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure¿ and ¿balloon frayed/split/torn-in-patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification may have contributed to the reported event, as calcification is known to cause damage to balloon material.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 4MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key8456897
Report Number9616099-2019-02809
Device Sequence Number429838
Product Code LIT
UDI-Device Identifier20705032059142
UDI-Public20705032059142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number4400404S
Device Catalogue Number4400404S
Device Lot Number82148149
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/02/2019
04/04/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/04/2019
04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1